MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number 426-2012X
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 02/2021).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, device history record review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was returned to the manufacturer for evaluation.The result of the investigation is confirmed for the reported material rupture issue.A pinhole rupture was observe in the balloon 23mm from the distal tip.There was no damage noted to the balloon in the area where the pinhole rupture was located.There was blood within the balloon and there were two deep impressions observed on the outer.The outer impressions are indicative of user handling and unlikely to be manufacturing related.A 100% visual inspection for catheter defects is performed during catheter production.The definitive root cause for the reported material rupture issue could not be determined based upon the available information received from the field communications and sample evaluation.Labeling review: the instruction for use for the sleek otw product was reviewed and contains the following information relevant to the reported event: balloon characteristics ¿ please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.Compliance charts are provided with each product.Please note that balloon diameters may vary within manufacturing tolerances.All inflations should be viewed under fluoroscopy.The sleek® otw balloons reach their nominal diameter at 6 atm (608 kpa).Procedure: insertion and inflation procedure: note: a 0.014¿ (0.356 mm) guidewire must be inserted in the sleek® otw catheter across the balloon during any inflation of the balloon.Make sure that the balloon sleeve has been removed from the catheter balloon.Enter the vessel percutaneously using the standard seldinger technique over the appropriate guidewire for the size catheter being used.Advance the catheter across the lesion with fluoroscopic guidance using accepted percutaneous transluminal angioplasty technique and inflate the balloon to the appropriate pressure.Note: do not inflate the balloon or advance the catheter unless the guidewire is in place.H10: d4 (expiry date: 02/2021), g3 h11: h6 (method, result) h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.Therefore, a device history record review is not required.Investigation summary: the sample was not returned to the manufacturer for evaluation.Therefore, the investigation is inconclusive for the reported material rupture issue.The definitive root cause for the reported material rupture issue could not be determined based upon the available information.Labeling review: the instruction for use for the sleek otw product was reviewed and contains the following information relevant to the reported event: balloon characteristics: please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.Compliance charts are provided with each product.Please note that balloon diameters may vary within manufacturing tolerances.All inflations should be viewed under fluoroscopy.The sleek® otw balloons reach their nominal diameter at 6 atm (608 kpa).Procedure: insertion and inflation procedure: note: a 0.014¿ (0.356 mm) guidewire must be inserted in the sleek® otw catheter across the balloon during any inflation of the balloon.Make sure that the balloon sleeve has been removed from the catheter balloon.Enter the vessel percutaneously using the standard seldinger technique over the appropriate guidewire for the size catheter being used.Advance the catheter across the lesion with fluoroscopic guidance using accepted percutaneous transluminal angioplasty technique and inflate the balloon to the appropriate pressure.Note: do not inflate the balloon or advance the catheter unless the guidewire is in place.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
SLEEK OTW PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
MDR Report Key11479164
Report Number9616666-2021-00027
Device Sequence Number3835667
Product Code DQY
UDI-Device Identifier00801741133602
UDI-Public(01)00801741133602
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K102035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number426-2012X
Device Catalogue Number426-2012X
Device Lot NumberCMCQ0025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer03/26/2021
06/14/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date04/01/2021
06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;